It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-04-2007, 08:50 AM   #1
Newbie
(female)
 
Join Date: Aug 2007
Location: Paris, TX, USA
Posts: 1
millerm90 HB User
Need answer ASAP

About 4 days ago I had a horrible headache all day due to stress so as the day went on I was taking Ibuprofen, my dad who is an army medic said I could take up to 3,200 mg a day so in the end that's exactly how much I had that day, but the next day I developed some serious stomach pain and nausea and vomiting, there was no blood in the vomit and I sometimes vomit simply from too much pain. I wrote it off as bad food took some prescribed pain killer called Darvaset (sp?) and went to sleep but the pain has been persistent since then and is worse after eating. I was wondering if this is something that I should go to the hospital over since it has now lasted almost 3 days? I would really like to know soon since I read somewhere that Ibuprofen can damage your liver and now I'm a little worried... Please help me out...

 
Old 08-04-2007, 02:27 PM   #2
Senior Member
(female)
 
Join Date: Oct 2006
Posts: 168
babyluv45 HB User
Re: Need answer ASAP

3200 mg of ibuprofen is about 16 tablets if you are taking the 200 miligram ones which i think are standard. that is WAY too much. i would only take about 600 milligrams 3 and if you are in a lot of pain 4 times a day. but thats not even what the label tells you, it tells you to take less. i would see a doc ASAP because what you did seems to essentially be an overdose of ibuprofen and you need tests to be certain you are OK. becuase you got sick right after you took all these meds makes it seem like that you are not OK. get help ASAP.

 
Sponsors Lightbulb
   
Old 08-04-2007, 03:02 PM   #3
Senior Member
(female)
 
Join Date: May 2007
Location: NY, NY, USA
Posts: 292
Andrea84 HB User
Re: Need answer ASAP

I think you should go to the ER and be examined. That is quite an overdose.

 
Old 08-04-2007, 03:03 PM   #4
Veteran
(male)
 
Join Date: Nov 2005
Location: Michigan
Posts: 463
adamace1 HB User
Re: Need answer ASAP

I wouldn't worry about your liver. The biggest problem would be damage done to your stomach. If i was you i would go and get a scope put down into your stomach and see what is going on.

 
Old 08-04-2007, 07:08 PM   #5
Member
(female)
 
Join Date: Feb 2007
Location: canada
Posts: 74
bonzer HB User
Re: Need answer ASAP

i think you misunderstood your father. medics talk to people as if they are medics too and he may have said micrograms. your stomach is rebelling, and justifyably so.

 
Old 08-06-2007, 09:05 AM   #6
Senior Veteran
(female)
 
Join Date: Aug 2005
Location: New Jersey
Posts: 560
Linda_in_NJ HB User
Re: Need answer ASAP

I certainly hope that by now you have been to a doctor or the ER. That's too many mgs. to take in one day and you might have a bleeding ulcer from the meds or something else going on in the stomach caused by the medication. Bleeding is a danger sign for the stomach. Please see someone asap.

 
Old 08-07-2007, 08:51 AM   #7
Senior Veteran
(female)
 
Join Date: Mar 2004
Posts: 1,209
wakkochic17 HB User
Re: Need answer ASAP

actually prescription strength does allow for 3200mgs a day (800mg every 6 hours), however you should only take that amount under a doctors care for serious pain. I would definitely talk to your doctor if you are still having pain at this point. Some people can't handle ibuprofen like others and it can do damage to your stomach (I've taken the 3200 in one day with no side effects, but my stomach handles ibuprofen really well)

Last edited by wakkochic17; 08-07-2007 at 08:52 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
My doctor is cutting ties after 7 years of pain management. I need advice ASAP! spoonmanx Pain Management 25 05-01-2010 03:40 AM
Question! And I need an answer, quick - am I pregnant or getting fat? simonette Pregnancy-Teen 8 05-15-2009 06:24 PM
I need input about methotrex.. have questions azuresky Arthritis 14 05-15-2009 05:48 PM
struggling and need some support cardshark Cancer 8 10-22-2008 07:52 AM
Need help Asap! cmkack1211 High & Low Blood Pressure 3 07-30-2008 08:15 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



sjb (77), SnowBunny2020 (76), ladybud (75), Titchou (66), JJ (53), janewhite1 (51), lenvegas (26), midwest1 (24), quincy (20), solofelix (19)

Site Wide Totals

teteri66 (1139), MSJayhawk (942), Apollo123 (859), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 01:38 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!